Texas, 2015Flash Flooding and Damaging Wind in Texas, May 30, 2015
May 30, 2015 · NWS CRP · 4 events in 3 counties and zones
A front stalled over the Coastal Bend on the 30th. Scattered thunderstorms formed north of the boundary during the afternoon as an upper level disturbance approached from the west.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $425,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A front stalled over the Coastal Bend on the 30th. Scattered thunderstorms formed north of the boundary during the afternoon as an upper level disturbance approached from the west. Storms produced very heavy rainfall from the northern Coastal Bend to the Brush Country. Flash flooding occurred in Laredo and Beeville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 30, 2:34 PM CST, 51 minutes earlier.
Area forecast discussion, May 30, 2:34 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
334 PM CDT SAT MAY 30 2015
.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...BOTH NAM AND GFS
DETERMINISTIC DEPICT SYNOPTIC SCALE LIFT THIS AFTN/EVENING
ASSOCIATED WITH THE UPPER TROUGH CURRENTLY OVER THE REGION...
FOLLOWED BY INCREASING SUBSIDENCE AFTER 06Z SUNDAY AS THE TROUGH
AXIS MOVES EAST. AREAL COVERAGE OF CONVECTION INCREASING OVER THE
REGION. THIS INCLUDES AN APPROXIMATE E-W LINE OF CONVECTION
DEVELOPING NORTH OF THE CWA ALONG THE FRONTAL BNDRY (MSAS THETA-E
FIELD)...CONSISTENT WITH DETERMINISTIC OUTPUT OF THE TEXAS TECH
WRF NWP MODEL. CONCUR WITH THIS WRF SOLN WHICH CONTINUES TO
DEVELOP THE LINE THEN MOVE IT SWD ACRS THE CWA THIS EVENING/EARLY
TNGT. BASED ON ANTICIPATED RAINFALL RATES ALONG THIS LINE PER
SPENES...FLASH FLOODING REMAINS A THREAT TNGT AND THUS WL RETAIN
THE CURRENT FFA. DRG THE NEXT SEVERAL HOURS...THE RISK FOR STG
THUNDERSTORMS WL PERSIST THIS AFTN/EVENING GIVEN VERY HIGH SBCAPE
VALUES (MOST RECENT 3000-3500J/KG ACRS THE CWA/MSA) PER LAPS
ANALYSES. SUNDAY...WEAK UPPER SUBSIDENCE PER NAM/GFS
NOTWITHSANDING...EXPECT ADDITONAL SCATTERED CONVECTION OWING TO
MSTR CONVERGENCE ASSOCIATED WITH THE FRONT. YET...CONFIDENCE NOT
HIGH ENOUGH TO EXTEND FFA BEYOND 12Z SUNDAY. SUNDAY NGT...ONLY
ISOLD ACTIVITY ANTICIPATED ALONG THE BNDRY WITH PATCHY FOG PSBL
NEAR/SOUTH OF THE BNRY.
&&
.LONG TERM (MONDAY THROUGH SATURDAY)...MOISTURE ON THE WAY OUT AT
THE START OF THE LONG TERM PERIOD. THINK WE SHOULD BE MAINLY DRY
BY THE DAYTIME HOURS ON MONDAY. HAVE LINGERED A BIT OF 20 POP NEAR
THE COAST...BUT EVEN THAT MAY BE TOO MUCH. THE REMAINDER OF THE
WEEK LOOKS MAINLY DRY...BUT WITH A SLIGHT CHANCE FOR SEA BREEZE
STORMS. ABOVE THE SURFACE DRIER 5OO MB RIDGING PERSISTS THROUGH
THE WEEK. WEAK SURFACE TROUGH LINGERS EARLY IN THE PERIOD WITH
LIGHT NORTHEAST FLOW ALONG THE COAST...BUT THIS TROUGH WILL
DISSIPATE ALLOWING A SOUTHEASTERLY FLOW TO REDEVELOP AND PERSIST
THROUGH THE END OF THE WEEK....THUS KEEPING HUMIDITY LEVELS HIGH.
EXPECT TEMPERATURES...BOTH MAX AND MIN...TO BE NEAR CLIMATOLOGICAL
NORMALS THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 72 85 71 86 71 / 50 40 20 20 10
VICTORIA 69 85 67 86 68 / 60 50 10 20 10
LAREDO 71 87 71 91 71 / 40 40 20 10 10
ALICE 71 87 70 88 69 / 50 40 20 10 10
ROCKPORT 72 84 73 85 75 / 50 50 20 20 10
COTULLA 69 85 68 89 69 / 50 40 10 10 10
KINGSVILLE 71 86 71 88 69 / 50 40 20 20 10
NAVY CORPUS 73 83 74 85 74 / 40 40 30 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...NONE.
&&
WC/87...SHORT TERM
PZ/83...LONG TERMHazardous weather outlook, May 30, 4:50 AM CST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
550 AM CDT SAT MAY 30 2015
GMZ230-235-250-255-270-275-TXZ229>234-239>247-311100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
550 AM CDT SAT MAY 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AND TONIGHT. SOME OF
THESE STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. HEAVY
RAINFALL IS ALSO POSSIBLE WITH SOME OF THESE STORMS...AND WITH
SATURATED GROUNDS ANY SIGNIFICANT RAINFALL IS LIKELY TO PRODUCE
LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY...WITH A FEW STRONG TO
SEVERE THUNDERSTORMS POSSIBLE. ISOLATED THUNDERSTORMS WILL BE
POSSIBLE AT TIMES ALONG THE SEA BREEZE MONDAY THROUGH THE REMAINDER
OF THE WEEK...HOWEVER NO ORGANIZED SEVERE WEATHER IS ANTICIPATED AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 30, 2:24 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
324 PM CDT SAT MAY 30 2015
TXZ241-302100-
JIM WELLS-
324 PM CDT SAT MAY 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JIM WELLS COUNTY...
AT 323 PM CDT...A STRONG THUNDERSTORM WAS NEAR ALFRED...OR NEAR
ALICE...MOVING WEST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM AND MAY OCCUR
WELL AWAY FROM ANY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
ALICE...TECALOTE...ALFRED AND LAKE ALICE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 2792 9795 2774 9794 2770 9811 2790 9819
TIME...MOT...LOC 2023Z 085DEG 8KT 2783 9803
HART
Special weather statement, May 30, 2:39 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
339 PM CDT SAT MAY 30 2015
TXZ239-302145-
WEBB-
339 PM CDT SAT MAY 30 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WESTERN WEBB COUNTY...
AT 338 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS DEVELOPING
ALONG THE RIO GRANDE. THE STORMS WERE NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LAREDO...BOTINES...LAREDO INTERNATIONAL AIRPORT...TEXAS A&M
INTERNATIONAL UNIVERSITY...COLUMBIA BRIDGE...ORVIL...UNITED SOUTH
HIGH SCHOOL...RANCHOS PENITAS WEST...LAS TIENDAS...DOCTORS HOSPITAL
OF LAREDO...UNITEC INDUSTRIAL PARK...LAREDO COMMUNITY COLLEGE...ST
AUGUSTINE HIGH SCHOOL SOUTH LAREDO AND LAREDO COUNTRY CLUB.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2749 9948 2750 9953 2757 9951 2761 9954
2760 9958 2764 9960 2763 9964 2764 9967
2766 9967 2767 9969 2765 9970 2772 9976
2774 9980 2778 9982 2777 9984 2780 9986
2798 9970 2785 9940 2739 9941 2738 9950
TIME...MOT...LOC 2038Z 187DEG 11KT 2754 9950
HARTSpecial weather statement, May 30, 2:45 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
345 PM CDT SAT MAY 30 2015
TXZ229-302145-
LA SALLE-
345 PM CDT SAT MAY 30 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT LA SALLE COUNTY...
AT 345 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER
NORTHWESTERN LA SALLE COUNTY...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
COTULLA...GARDENDALE...LOS ANGELES...MILLET...MILLETT...ARTESIA WELLS
AND WOODWARD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2860 9880 2823 9885 2825 9940 2864 9940
2865 9880
TIME...MOT...LOC 2045Z 272DEG 13KT 2843 9922
HARTSpecial weather statement, May 30, 2:54 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
354 PM CDT SAT MAY 30 2015
TXZ240-241-302130-
DUVAL-JIM WELLS-
354 PM CDT SAT MAY 30 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL JIM WELLS AND
NORTHEASTERN DUVAL COUNTIES...
AT 353 PM CDT...A STRONG THUNDERSTORM WAS NEAR SAN DIEGO...MOVING
WEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SAN DIEGO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2788 9814 2771 9820 2774 9837 2795 9833
TIME...MOT...LOC 2053Z 106DEG 12KT 2782 9825
HART
Local storm report, May 30, 3:02 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
402 PM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL LAREDO COMMUNITY COLLEG 27.51N 99.52W
05/30/2015 E0.25 INCH WEBB TX PUBLIC
REPORTED AT LAREDO COMMUNITY COLLEGE
&&
HARTSpecial weather statement, May 30, 3:20 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
420 PM CDT SAT MAY 30 2015
TXZ233-302200-
GOLIAD-
420 PM CDT SAT MAY 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GOLIAD COUNTY...
AT 419 PM CDT...A STRONG THUNDERSTORM WAS 11 MILES SOUTH OF FANNIN...
OR 11 MILES SOUTHEAST OF GOLIAD. THE STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN GOLIAD
COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2856 9717 2852 9720 2845 9729 2851 9743
2866 9732
TIME...MOT...LOC 2119Z 122DEG 3KT 2853 9727
87Flash Flood, Webb
- When
- May 30, 3:25 PM CST to 4:00 PM CST
- Where
- Webb County, 2.41 mi SSE of Laredo Afb to 0.62 mi SSE of Laredo Afb
- Cause
- Heavy Rain
- Property damage
- $125,000
- Reported by
- Emergency Manager
- Coordinates
- 27.500, -99.450
Major street flooding occurred in the central and southern portions of Laredo. Motorists were stranded at several intersections.
Flash Flood, Webb
- When
- May 30, 3:25 PM CST to 4:10 PM CST
- Where
- Webb County, 1.73 mi WNW of Laredo to 1.88 mi WNW of Laredo
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 27.562, -99.495
Rainfall of 3 to 3 and half inches in an hour produced major flooding in the northern portions of Laredo. Flood waters were in several houses in Del Mar area of north Laredo. The North Creek shopping center at Del Mar and Interstate 35 had several cars with water to roof.
Thunderstorm Wind, Goliad
- When
- May 30, 4:21 PM CST
- Where
- Goliad County, 5.82 mi NNW of Berclair
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 28.610, -97.610
Goliad Outlying Field ASOS measured a gust to 61 mph.
Flash Flood, Bee
- When
- May 30, 5:35 PM CST to 6:20 PM CST
- Where
- Bee County, 0.92 mi SW of Beeville to 1.23 mi SSE of Beeville
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 28.390, -97.760
Many streets in Beeville were flooded. A water rescue was performed to pull a woman from a car in flood waters at Stamper Street and Alta Vista Boulevard.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Indiana, May 30, 20151 death · 1 injured · $6,000 · 52 kt wind · 2 events
- Flash Flood and Hail in Ohio, May 30, 2015$792,000 · 1 in hail · 13 events
- Tornado and Flash Flooding in Indiana, May 30, 2015$178,000 · EF1 · 14 events
- Damaging Winds in Kentucky, May 30, 20156 injured · $1,000 · 52 kt wind · 6 events
- Damaging Winds in New York, May 30, 2015$95,000 · 50 kt wind · 5 events
- Flash Flood in New York, May 30, 2015$100,000 · 1 event
- Flash Flood in Texas, May 30, 2015$100,000 · 1 event
- Damaging Winds in Tennessee, May 30, 2015$69,000 · 61 kt wind · 5 events
- Flash Flood and Hail in Illinois, May 30, 2015$46,000 · 1 in hail · 5 events
- Damaging Wind in Pennsylvania, May 30, 20153 injured · $15,000 · 50 kt wind · 1 event
- Flash Flooding and Damaging Winds in Texas, May 30, 2015$30,000 · 55 kt wind · 10 events
- Damaging Winds in New York, May 30, 2015$40,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582017, 582020, 582019, 582018.